Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Have hypothyroidism. Reports show high gamma GT levels and T4 levels. What should I do?

Apr 2013
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2009
Answered : 5614 Questions
Hi. I have high gamma GT levels-212 in Oct; 155 in May this year, but drink very little alcohol. I have hyperthyroidism and have been taking amytryptiline for 3years now for peripheral neuropathy(adverse reaction to swine flu vaccine).i have now been told that my T4 levels are too high! Any idea what is going on? I am 52,perimenopausal.Thanks
Posted Wed, 1 Jan 2014 in General Health
Answered by Dr. Ivan R. Rommstein 3 hours later
Brief Answer: Hi and welcome to XXXXXXX Detailed Answer: Thanks for the query. GGT is used mainly for detecting liver diseases including excessive alcohol intake,but it may indicate any other liver disease,hepatitis,gallbladder issue as well as cardiovascular diseases. Also some drugs can cause liver enzymes elevation(including amytriptiline). If your other LFTs are fine and you odnt have any liver related symptoms, then isolated GGt elevation isnt worrying and you should just avoid alcohol and fatty food in next 3-4 weeks and repeat blood test then. You should do just liver ultrasound to rule out some morphologic liver changes. Your hypthyroidims problem probably isnt related to ggt levels. It is not uncommon that hypo- becomes hyperthyroidms or conversely. There can be thyroid tissue that became hyperfunctional. usually this is just thyroid hyperplasia or adenoma,but sometimes it can be something more serious such as tumors. So I would sugest to do thyroid ultrasound or scintigraphy to see the exact cause of high T4 and determine is medical therapy necessary. Wish you good health. Feel free to ask. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor